MAUDE Adverse Event Report: ETHICON INC. SURGICEL ORIGINAL 2INX3IN(5.1CMX7.6CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL ORIGINAL 2INX3IN(5.1CMX7.6CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1953
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested, and the following was obtained: how were the products purchased? these products were purchased following listings in the internet is there any indication of the source? there is no indication of the sourcing.The following information was requested, but unavailable: is there an indication of how the product was distributed? were the devices used on a patient? if so, was there any patient consequence? investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis the following was observed: the photos show two packages labeled 1953 and lot number tab1051, multiple discrepancies were identified.Overall, the package was confirmed as a counterfeit and diversion due to several visible errors.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch tab1051, 1953-34 and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The latin america global brand protection team has performed a test purchase in argentina due to a suspicious seller.The suture device was suspected of being diverted product from brazil, because this product is not approved in argentina.The absorbable hemostat was suspicious of being counterfeit.No adverse patient consequences were reported.Additional information was requested.

Brand Name
SURGICEL ORIGINAL 2INX3IN(5.1CMX7.6CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20185972
Report Number2210968-2024-09480
Device Sequence Number12811035
Product Code LMG
UDI-Device Identifier10705031003033
UDI-Public(01)10705031003033(17)270831(10)TAB1051
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1953
Device Lot NumberTAB1051
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2024
Initial Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown